I have had MS-like symptoms for eight years. MRIs are clear, so no diagnosis. But my PCP did diagnose the above condition in my lower legs. He told me it was an indicator of autoimmune problems and likely related to my other symptoms. My dermatologist took and look and concurred. Since no one knows what's wrong we me (See my history a page or so back) I am worried about this. Sometimes now my legs feel like there's a pulling or tugging sensation along the back of them and my calves feel like they are burning a bit. Does anyone else have this?
I also have livido reticularis on my legs. I have a pulling sensation in the back of my left knee and my left leg feels like i am always wearing golloshes (sp?)
My rheumatologist diagnosed it along with the antiphospholipid antibody syndrome in2005.. i also have peripheral neruopathy and now left foot drop... so my legs are a mess... lots of numbness, tingling. spasms, twitching and they look kinda weird in their mottley sort of way... today I got my leg brace...
not too pretty but hopefully it will help me to cut down on the toe dragging and tripping... not too comfortable either, but i have to give it time... so i am not sure in my case whether the livido reticularis is coming from...just know i used to think my legs were my best feature...not so anymore.!
Did you see a Rheumotolgist also, did he do workup for antiphsopholipid antibody sydrome... it can mimic MS symptoms?
I've had this for years, and my leg's are so bad looking! I hide them all summer. :(
I showed the Dr. my legs, told him about my fingers turning white and he said "Raynauds". He told me it was unrelated to my weakness, walking difficulty, etc. All of the blood tests have came back negative for anything! I've had numerous blood tests and retests over the years for everything under the sun.
I'm now seeing a MS Specialist and undergoing more testing. (no dx for 6 years) Today, I noticed on the blood work order he listed Anticardiolipin Abs. He didn't mention this test in paticular...just looks like checked almost every test on the lab sheet.
I believe it tests for antiphospholipid syndrome- aka: Hughe's Syndrome, "Sticky Blood". I only just started looking into it, and Livido Reticularis is a symptom. Also, I found out that Hughe's can mimic MS symptoms. Some problems are Pregnancy loss, headaches and Blood Clots.
I only just learned about this and know very little about it. While I have never had blood clots or pregnancy problems, I still like to examine every possibility. I've tested negative (over and over!) on Lyme, Lupis, ANA, RA, CPK, B12, etc. It's a wonder I still have blood left, lol.
I hope this helps!
Here is the site:
Thanks for the feedback. This is interesting to me, as I've never met anyone else who has this. I have done a fair bit of reseach on APS (Hughes). I don't have any of the major symptoms (never been pregnant) except for headaches, but who doesn't have those! I did see a Rheum. who ran tests for Lupus, ANA, B12, etc. and I tested negative on all. So who knows?
Frann, it sounds like you are experiencing the same feelings as I do with this. Thanks all for sharing, this does help me. I've been feeling like I have all these strange things wrong with me and it's good to know you aren't alone! :)
I've had livedo reticularis since I was 14. I've had every test under the sun done, and there seems to be no other underlying illness. Every time I'm not in 100 degree weather my arms, legs and torso turn blue/purple.
I've been covering up for years! It's just nice for me to hear that I'm not alone, even though I don't like to think of other people going through this. I can't wear shorts or skirts without stockings. I own more long sleeves than most of the population!
Has anyone heard of a medication that alleviates the symptoms and increases circulation?
I am undiagnosed (since 10/07) and have livedo also. The intensity seems to vary from day to day. I have it on both legs and arms. Mine causes this pulsating or throbbing feeling all over my legs--anyone else get this? Only one doctor has taken notice of this and really didn't have much to say about it.
I asked my neurologist to put me on verapamil (mostly used for high blood pressure) for migraines because it relaxes the smooth muscle lining the blood vessels and vasodilates them. This really helped my legs and the livedo, but seemed to make my migraines worse so I quit taking them. The throbbing REALLY came back bad afterwards.
I am worried about the summer and wearing shorts--UUGH! Maybe a nice tan will hide it??
Hey everyone I am new to this board :) I am a little more hopeful after reading your storys about livedo reticularis. I felt so alone. I am only years old and I started geting this reddish rash on my lower legs about years ago :( Talk about getting a lower self esteem. Now it's spreading to my arms and even my feet. I can't even wear sandles for the summer. I don't know anyone else personally that has this condition. To ColdandBlue: how do you cover the livido with make-up? I bought this make up but it doesn't cover as well as I like it to. It looks caky sometimes and it's pricey and takes a lot of product to cover every area I want to show. Also my doctor says it gets worst in the cold but for me I've noticed that in the heat or cold sometimes it gets worse.
Sorry to respond to such an old post, but maybe someone else more recently has more info to offer.
I also have livedo reticularis. It didn't start until after I started taking copaxone. I've also recently tested positive for an antiphospholipid antibody. They'll have to retest in 3 mos to make sure it's still positive.
It's my understanding that even if you have 2 positive blood tests they can't dx unless you've had clinical presentation as well. That being blood clots or recurrent miscarriages. Which, thankfully, I've had neither. Livedo reticularis does not count as a clinical presentation either.
I know it can also happen in lupus, which is also a MS mimic.
Does anyone else have experience with this lovely rash?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.